Alert archive / Michigan / Beach Hazards Statements in 2016
Beach Hazards Statement 12, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 13, 2016, 1:29 PM EDT for Alger County, Michigan. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2016, 1:29 PM EDT (17:29 UTC)
- Expired
- Sep 13, 2016, 9:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Marquette, MI
County Alger County, MI
The radar
The Marquette radar (KMQT), 77 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
412 WHUS43 KMQT 131729 CFWMQT COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 129 PM EDT TUE SEP 13 2016 MIZ006-140100- /O.NEW.KMQT.BH.S.0012.160913T1729Z-160914T0100Z/ ALGER- INCLUDING THE BEACHES...NEAR AU TRAIN BAY... AND ALONG PICTURED ROCKS 129 PM EDT TUE SEP 13 2016 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE. * STRONG RIP CURRENTS...EXPECTED. * STRONG OUTLET CURRENTS...EXPECTED. LOCATIONS/IMPACTS FOR ALGER COUNTY...CURRENT RELATED FATALITIES AND RESCUES IN THE PAST HAVE OCCURRED DURING WAVE CONDITIONS SIMILAR TO TODAY NEAR THE AU TRAIN RIVER MOUTH AT AU TRAIN...THE EXPOSED REGIONS OF GRAND MARAIS HARBOR...AND THE PICTURED ROCKS NATIONAL LAKESHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DANGEROUS POUNDING WAVES AND LIFE-THREATENING CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. PAY ATTENTION TO BEACH FLAGS AND SIGNS POSTED AT BEACH ACCESS POINTS AND LIFEGUARD STATIONS. DANGEROUS CURRENTS CAN SWEEP YOU OUT AWAY FROM SHORE. THEY OCCUR MOST OFTEN AT BREAKS OR LOW SPOTS IN SANDBARS...NEAR SHORELINE STRUCTURES...AND NEAR RIVER MOUTHS OR OTHER WATER OUTLETS. && $$ KLUBER
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 13, 1:14 PM EDT, 15 minutes earlier.
Area forecast discussion, Sep 13, 1:14 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Marquette MI 114 PM EDT TUE SEP 13 2016 .SHORT TERM...(Today and tonight) Issued at 506 AM EDT TUE SEP 13 2016 Currently have a cold front passing over the WFO, with light upslope/troughing rain showers to the NW of that, and a shortwave/MCS over east central WI moving NE-ENE. As these features continue on their trajectories, showers and thunderstorms will move into southeastern Upper Michigan, expanding to the N some as the shortwave interacts with the front. The bulk of the convective precip should move out by early to mid afternoon, leaving isolated to scattered showers through this afternoon. Expect precip coverage to increase this evening and early tonight as a shortwave moves through and 850mb temps fall to around 4C, which is sufficient for some lake effect precip and plenty of lake effect clouds. Precip should start to gradually diminish later tonight as SFC high pressure moves in. .LONG TERM...(Wednesday through Monday) Issued at 340 AM EDT TUE SEP 13 2016 Medium/extended range guidance indicate a progressive pattern wl prevail during the medium/long term with hi pres dominating on Wed/Thu ahead of an aprchg upr trof/lo pres that wl bring a return of shower chcs on Fri into Sat. Dry wx looks to prevail late in the weekend into early next week under a trailing upr rdg/sfc hi pres. While there wl be some cool periods mainly on Wed ngt and perhaps Sat/Sun ngts, overall temps during this medium/extended period should avg above normal with an absence of cooler Cndn air in the general zonal flow. Wed...Any leftover showers on Wed mrng along lingering lo pres troffing and mainly in the upslope areas near Lk Sup wl dspt as sfc hi pres blds over the Upr Great Lks under steadily rising hgts/dnva/ deep lyr qvector dvgc/subsidence. While the mrng wl still be mocldy, the incrsg subsidence/more acyc llvl flow should allow for more sunshine in the aftn, helping sfc temps recover into the 60s. Wed ngt/Thu...Sfc hi pres is fcst to drift slowly to the e and into the ne states by later on Thu as upr rdg blds over the wrn Great Lakes. With moclr skies and pwat aob 0.50 inch, expect temps on Wed ngt to dip into the 40s away fm the lakes and even into the upr 30s at some of the cooler interior locations, especially over the scentral and e where winds wl be lightest. Tended aob the lo end of guidance for fcst temps. An incrsg sw flow on Thu btwn the departing hi and dvlpg lo pres in the nrn Plains wl lift h85 temps up toward 12C over the wrn cwa later in the day, lifting sfc temps aoa 70 especially in the downslope locations near Lk Sup even though some hi clds may spread into the area ahead of the Plains lo pres. Thu ngt into Sat...A rather slow moving upr trof/sfc lo pres are fcst to move fm the nrn plains into the wrn Great Lks on Sat. An incrsgly moist sw flow btwn this aprchg lo pres and the departing sfc hi over New England as well as falling hgts ahead of the aprchg shrtwv wl bring a return of at least some sct showers as early as Thu ngt over the wrn cwa. Unfortunately, the medium range model fcsts show considerable uncertainty on the timing of the main features in addition to the details of their impact on Upr MI, so wl continue to fcst only chc pops for some showers and psbl TS. While a good deal of cld cover during this time wl hold down max temps to not far fm normal despite h85 temps in the 10-12C range, expect lo temps to run above average with the clds and relatively warm airmass. Sat ngt thru Tue...Upr rdging/sfc hi pres trailing the departing upr trof/lo pres wl bring a drying trend as early as Sat aftn and then dry wx for at least on Sun and Mon. Fcst h85 temps within a few degrees of 8-10C on Sun sug near seasonable temps for late in the weekend before warmer air returns on Mon as the SW flow btwn the departing sfc hi pres and another aprchg cold fnt associated with strong shrtwv crossing scentral Canada lifts h85 temps as hi as 13- 15C. The aprchg shrtwv/cold fnt could bring some showers on Tue. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 114 PM EDT TUE SEP 13 2016 N-NW flow behind a cold front that moved through last night will lead to isolated to scattered showers and associated lowered CIGs at times through the TAF period, but especially tonight into Wed morning. Temperatures will be borderline for lake effect, so CIGs and precip are somewhat uncertain. CIGS will be mostly in the high MVFR low VFR range at all sites through tonight and then will imrpove to VFR conditions Wed morning. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 506 AM EDT TUE SEP 13 2016 Behind a cold front passing through the area early this morning, winds will by northerly, but probably not much higher than around 20kt through the day today. Arrival of high pressure on Wed will result in winds diminishing to under 15kt. Winds will become southerly for Thu/Fri as the high shifts E. While winds should remain below 20kt, there may be a period of stronger winds depending on how tight pressure gradient becomes between the departing high and the next approaching low pressure system. That low will move over the western Great Lakes region on Sat. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Titus LONG TERM...KC AVIATION...07 MARINE...Titus
Hazardous weather outlook, Sep 13, 4:27 AM EDT, 9 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 427 AM EDT TUE SEP 13 2016 MIZ001>004-007-009>014-084-085-141100- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-LUCE-GOGEBIC-IRON- DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-SOUTHERN HOUGHTON- NORTHERN SCHOOLCRAFT- 427 AM EDT TUE SEP 13 2016 /327 AM CDT TUE SEP 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS MORNING OVER THE SOUTHEAST HALF OF UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE AT TIMES OVER PORTIONS OF WEST AND CENTRAL UPPER MICHIGAN ON FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ005-006-141100- MARQUETTE-ALGER- 427 AM EDT TUE SEP 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A MODERATE SWIM RISK ALONG THE LAKE SUPERIOR BEACHES OF MARQUETTE AND ALGER COUNTIES THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-141100- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 427 AM EDT TUE SEP 13 2016 /327 AM CDT TUE SEP 13 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE OVER WESTERN LAKE SUPERIOR ON THURSDAY NIGHT AND FRIDAY AND OVER THE ENTIRE LAKE ON FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-141100- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 427 AM EDT TUE SEP 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KC
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 1:13 PM EDT | Small Craft Advisory | MQT | 13 hr |
Nearby
Beach Hazards Statements in Michigan, 2016Every beach hazards statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.